Florida, 2007

Lightning Strike in Florida, June 26, 2007

June 26, 2007 · NWS TAE · 1 event in 1 county or zone

A Bay County woman was killed when a lightning bolt struck her outside her home.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A Bay County woman was killed when a lightning bolt struck her outside her home.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 26, 12:45 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 26, 12:45 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT WED JUN 26 2007

.SYNOPSIS...
18Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A RATHER FLAT UPPER
LEVEL PATTERN ACROSS NORTH AMERICA. SIGNIFICANT FEATURES INCLUDE A
BROAD TROUGH OVER THE CENTRAL AND SOUTHERN PLAINS AND A MORE POTENT
SHORTWAVE TROUGH PUSHING EASTWARD ACROSS SOUTH-CENTRAL CANADA.
CLOSER TO HOME WE SEE UPPER LEVEL RIDGING STILL IN CONTROL OF MUCH
OF THE EASTERN U.S. WEAK UPPER LOW IS SEEN TO OUR EAST ACROSS THE
BAHAMAS. AREA OF DRIER MID/UPPER LEVEL AIR ON THE NORTHERN AND
NORTHWESTERN SIDE OF THE LOW IS SLOWLY PROGRESSING WESTWARD INTO
EASTERN FLORIDA/GEORGIA. THIS DRY AIR WILL CONTINUE WESTWARD
OVERSPREADING THE LOCAL AREA THIS EVENING AND TONIGHT.

AT THE SURFACE...RIDGE AXIS EXTENDS FROM OFF THE CAROLINA COAST BACK
WESTWARD INTO THE TENNESSEE VALLEY. OUR FORECAST AREA RESIDES ON THE
MORE SOUTHERN PERIPHERY OF THE RIDGE RESULTING IN A GENERAL EASTERLY
TO ENE LOW LEVEL FLOW REGIME. DECENT CU FIELD HAS DEVELOPED IN THE
EARLY AFTERNOON HOURS...ESPECIALLY ALONG THE MID-LEVEL MOISTURE
GRADIENT PROGRESSING INTO THE EASTERN FORECAST AREA. REGIONAL RADARS
SHOWING SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE FLORIDA
PANHANDLE AND SOUTHEAST ALABAMA AND ALSO PUSHING WEST ACROSS
NORTH-CENTRAL FLORIDA TOWARD THE EASTERN BIG BEND REGION. WILL HAVE
TO WATCH THE POTENTIAL FOR A FEW STRONGER WIND GUSTS ASSOCIATED WITH
WET MICROBURSTS. THIS WAS SEEN WITH A FEW THUNDERSTORMS ON MONDAY
AFTERNOON. LATEST RUC ANALYSIS SHOWING THETA-E DIFFERENCES BETWEEN
THE SURFACE AND MID-LEVELS TO BE AROUND 30K. THIS IS ABOVE THE
THRESHOLD WHERE WET MICROBURST BEGIN TO BECOME MORE LIKELY.

&&

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
SURFACE RIDGE AND UPPER LEVEL RIDGING CONTINUE TO INFLUENCE THE
REGION INTO WEDNESDAY MORNING. ANY EVENING CONVECTION WILL DIMINISH
FAIRLY QUICKLY AFTER SUNSET WITH SKIES BECOME PARTLY TO MOSTLY CLEAR
BY LATE EVENING. EXPECTING TO SEE SCATTERED NOCTURNAL CONVECTION
DEVELOP AFTER MIDNIGHT ACROSS THE OFFSHORE WATERS...MUCH LIKE WHAT
OCCURRED MONDAY NIGHT INTO THIS MORNING. ANOTHER WARM NIGHT IN STORE
WITH LOW TEMPS GENERALLY REMAINING IN THE LOWER 70S INLAND AND
MIDDLE 70S ALONG THE COAST. NOT EXPECTING WIDESPREAD FOG...HOWEVER
WITH THE DRIER MID LEVEL AIR OVERRIDING THE EASTERN TERMINALS
(KVLD/KTLH) PATCHY FOG WILL BECOME POSSIBLE...ESPECIALLY IN AREAS
THAT RECEIVE LATE AFTERNOON OR EVENING RAINFALL.

NOT A WHOLE LOT OF CHANGE AS WE HEAD INTO THE DAY ON WEDNESDAY.
SURFACE RIDGE CONTINUES TO NOSE BACK INTO THE SOUTHEAST KEEPING OUR
FLOW GENERALLY EAST TO ESE THROUGH THE DAY. UPPER LEVEL RIDGE
BECOMES MORE ORIENTED EAST TO WEST ACROSS THE AREA FROM THE EASTERN
ATLANTIC. WILL BE LOOKING AT A BIT MORE DRY AIR OVERHEAD THAN WE ARE
SEEING TODAY. INHERITED POPS WERE 20S WEST AND AROUND 30% EAST. SEE
LITTLE REASON TO DEVIATE FROM THIS FORECAST AT THE CURRENT TIME.
EASTERLY FLOW WILL HELP ACCELERATE THE EAST COAST SEA-BREEZE INTO
OUR EASTERN ZONES DURING THE AFTERNOON AND AID IN LOW LEVEL
CONVERGENCE RESULTING IN THE SLIGHTLY HIGHER POPS. HOWEVER...MODEL
FORECAST SOUNDINGS ARE FAIRLY UNIMPRESSIVE. MODIFIED CAPE VALUES ARE
ONLY AROUND 1000-1200 J/KG. THIS IS WELL BELOW CLIMO FOR LATE JUNE.
NEAR CLIMO AFTERNOON TEMPS AND RAN THE FORECAST CLOSER TO THE WARMER
MAV NUMBERS (LOWER 90S).

UPPER LEVEL RIDGE WEAKENS JUST A BIT WEDNESDAY NIGHT INTO EARLY
THURSDAY AS SURFACE RIDGE AXIS SHIFTS A BIT FURTHER TO THE
NORTH. GFS/NAM BOTH SHOWING A WEAK SURFACE TROUGH EMBEDDED IN THE
EASTERLY FLOW CROSSING THE FLORIDA PENINSULA LATE WEDNESDAY NIGHT
INTO THE DAY ON THURSDAY. AS THIS WEAK DISTURBANCE APPROACHES THE
LOCAL AREA THURSDAY AFTERNOON AND EVENING LOW AND MID LEVEL MOISTURE
WILL RAPIDLY INCREASE AND POPS LOOK TO COME BACK UP TO CLIMO OR EVEN
HIGHER ACROSS THE EAST. GOING WITH A 30-40% POP IN THE WEST AND
40-50% IN THE EAST. IF TRENDS CONTINUE THESE VALUES MAY EVEN BE A
BIT ON THE LOW SIDE. MODIFIED MODEL SOUNDINGS NOW SHOWING CAPE
VALUES RISING TO BETWEEN 2000-2500 J/KG THURSDAY AFTERNOON WITH PW
VALUES BACK UP AROUND 2.

TEMPERATURES ARE LIKELY TO BE A BIT LOWER WITH THE EXPECTED
CLOUDCOVER AND SHOWER COVERAGE. INSTEAD OF THE TYPICAL LOWER TO
MIDDLE 90S...THURSDAY AFTERNOON WILL MORE LIKELY TO END UP RIGHT
AROUND THE 90 DEGREE MARK. SHOWER AND THUNDERSTORM ACTIVITY WILL
SLOWLY DIMINISH THURSDAY NIGHT OVER LAND WHILE SHIFTING TO THE
OFFSHORE WATERS. IN FACT WITH THE SURFACE FOCUS OF THE SURFACE
TROUGH IN THE VICINITY THURSDAY NIGHT...COVERAGE OVER THE COASTAL
WATERS MAY BECOME QUITE EXTENSIVE AFTER MIDNIGHT INTO THE MID
MORNING HOURS ON FRIDAY. WILL HIGHLIGHT THIS IN THE COASTAL WATERS
FORECAST.

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...
THE 00 UTC GFS AND ECMWF SHOW THE EASTERN U.S. RIDGE RETREATING INTO
THE WESTERN ATLANTIC AS A FAIRLY DEEP LONG WAVE TROUGH DEVELOPS OVER
THE EAST. BOTH MODELS FORECAST A COLD FRONT TO ARRIVE IN OUR REGION
BY LATE FRIDAY. THEY THEN STALL THE FRONT ACROSS OUR AREA INTO EARLY
THE FOLLOWING WEEK. THE ENHANCED DEEP LAYER MOISTURE AHEAD OF THIS
FRONT WILL RESULT IN AVERAGE TO SLIGHTLY ABOVE-AVERAGE POPS FRIDAY
THROUGH SUNDAY. THE POP DROPS A LITTLE BIT FOR MONDAY AND TUESDAY AS
SOME DRIER AIR ADVECTS INTO THE REGION FROM THE NORTH. TEMPERATURES
WILL CONTINUE NEAR CLIMATOLOGY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE TERMINALS THROUGH THE PERIOD. THE
EXCEPTION WILL BE IN ISOLATED TO WIDELY SCATTERED TS, WHICH WILL
LIKELY PRODUCE MVFR CONDITIONS. THE BEST CHANCE FOR TS WILL BE AT
VLD THIS AFTERNOON, BUT STORMS WILL BRIEFLY BE IN THE VICINITY OF
PFN AS WELL. A BRIEF PERIOD OF MVFR VSBY IS EXPECTED AT ALL OF THE
INLAND TERMINALS BETWEEN 09-12Z.

&&

.MARINE...
SURFACE RIDGE AXIS REMAIN TO THE NORTH OF THE COASTAL WATERS THROUGH
WEDNESDAY NIGHT. THIS WILL RESULT IN A GENERAL EASTERLY FLOW. WINDS
ARE LIKELY TO COME UP A BIT TONIGHT AND AGAIN WEDNESDAY NIGHT BUT
SHOULD REMAIN BELOW CAUTIONARY LEVELS. NOCTURNAL CONVECTION WILL BE
A PLAYER EACH NIGHT WITH WINDS AND SEAS MORE ELEVATED CLOSER TO
THE STRONGER STORMS. THIS THUNDERSTORM ACTIVITY MAY BECOME EVEN
MORE WIDESPREAD AS A WEAK SURFACE TROUGH APPROACHES THE WATERS
THURSDAY AND THURSDAY NIGHT. HIGH PRESSURE THEN ONCE AGAIN TAKES
CONTROL OF THE NORTHEASTERN GULF OVER THE UPCOMING WEEKEND AS
A FRONT APPROACHES AND THEN STALLS TO THE NORTH.

&&

.FIRE WEATHER...
NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. RAIN
CHANCES WILL BECOME HIGHER TOWARD THE LATER PART OF THE WORKWEEK AND
UPCOMING WEEKEND AS A SURFACE DISTURBANCE MOVES ACROSS THE AREA
FOLLOWED BY AN APPROACHING FRONT FROM THE NORTH THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  92  72  91  72 /  20  20  20  40  30
PANAMA CITY  74  90  74  90  75 /  20  20  20  40  30
DOTHAN       73  91  72  92  72 /  20  20  10  30  20
ALBANY       72  93  72  92  72 /  20  20  10  30  20
VALDOSTA     69  91  70  90  72 /  20  20  20  40  30
CROSS CITY   71  91  71  90  72 /  20  30  20  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...WOOL
PUBLIC/MARINE...MROCZKA
LONG TERM...FOURNIER
Hazardous weather outlook, Jun 26, 2:47 AM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 AM EDT TUE JUN 26 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-270900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
447 AM EDT TUE JUN 26 2007 /347 AM CDT TUE JUN 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. WHILE
CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER
OR FLOODING...A FEW STORMS COULD PRODUCE BRIEF PERIODS OF GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH
DAY...ESPECIALLY IN THE AFTERNOON AND EVENING. RAIN CHANCES WILL
RANGE FROM 20 TO 30 PERCENT WEDNESDAY...TO 40 TO 50 PERCENT FRIDAY
THROUGH SUNDAY AS A WEAK COLD FRONT APPROACHES FROM THE NORTH.
WIDESPREAD SEVERE WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jun 26, 12:26 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT TUE JUN 26 2007

FLZ010-261900-
WASHINGTON-
126 PM CDT TUE JUN 26 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WASHINGTON COUNTY...

* UNTIL 200 PM CDT

AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF VERNON...MOVING WEST
AT 5 TO 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jun 26, 1:12 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT TUE JUN 26 2007

FLZ008-262000-
COASTAL WALTON-
212 PM CDT TUE JUN 26 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 300 PM CDT

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING
WEST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jun 26, 1:53 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT TUE JUN 26 2007

ALZ065-262100-
COFFEE-
253 PM CDT TUE JUN 26 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 400 PM CDT

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF NEW BROCKTON...OR 10 MILES
NORTH OF ENTERPRISE...MOVING WEST AT 5 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO FREQUENT CONTINUOUS CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jun 26, 3:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
516 PM EDT TUE JUN 26 2007

GAZ160-262145-
LOWNDES-
516 PM EDT TUE JUN 26 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY...

* UNTIL 545 PM EDT

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VALDOSTA...MOVING WEST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jun 26, 3:24 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT TUE JUN 26 2007

GAZ159-262215-
BROOKS-
524 PM EDT TUE JUN 26 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS COUNTY...

* UNTIL 615 PM EDT

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF WEST VALDOSTA...OR 12 MILES
SOUTHEAST OF QUITMAN...MOVING WEST AT 10 TO 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The radar

The Eglin Afb radar (KEVX), 41 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Bay

When
June 26, 3:30 PM CST
Where
Bay County, 1.8 mi SW of Lynn Haven
Deaths
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
30.252, -85.701

A woman was struck and killed by lightning as she stood outside her home.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Bay2007-06-2657FemaleOutside/Open AreasDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42194.